MAUDE Adverse Event Report: COVIDIEN ELECTRODE LARGE PUPPYDOG PEDIATRIC; ELECTRODE, ELECTROCARDIOGRAPH

COVIDIEN ELECTRODE LARGE PUPPYDOG PEDIATRIC; ELECTRODE, ELECTROCARDIOGRAPH
Model Number 31424785
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code Skin Inflammation/ Irritation (4545)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The incident sample has been requested but to date has not been received for evaluation.If the sample is received, or if additional information pertinent to the incident is obtained a follow-up report will be submitted.
 
Event or Problem Description
The customer reported that they were using neomed pre-wired leads (sin #(b)(4)) and were asked to convert to sin # (b)(4) (cardinal health item code 31424785) for contract compliance and savings.Sin # (b)(4) is used outside of the nicu without issue.The nicu has been using sin # (b)(4) since (b)(6) 2020.The nicu manager is reporting several complaints similar to the following from a nicu charge rn: the new electrodes are very frustrating to work with.They do not stay on and when they are on, they are usually reading arrhythmia.They are using so many more because of these issues that they doubt any projected savings will be realized.They are afraid that they are contributing to the alarm fatigue that could cause safety issues in the unit as well.They have heard nothing but complaints over the weekend.The nicu has converted back to the previous neomed product sin # (b)(4).Additional information provided by the customer stated that each time the electrodes have read arrhythmia, the signal has been false/inaccurate.It is not known exactly how many patients this issue has occurred with but on any given day they had at least 2-3 patients with alarming issues and had to verify and replace the leads while using the product.The event dates are not known but the issues occurred from the time they started using these electrodes until the time they switched back to the previous product.There has been no patient harm associated with the false arrhythmia signals and no unnecessary medical intervention was provided to any of the patient's involved.The readings of the false signals are not available to be shared.Several infants did have irritation to the skin due to multiple leads falling off in addition to replacing the leads that would alarm for arrhythmia.There was no medical intervention provided for the skin irritations.

Brand Name
ELECTRODE LARGE PUPPYDOG PEDIATRIC
Common Device Name
ELECTRODE, ELECTROCARDIOGRAPH
Manufacturer (Section D)
COVIDIEN
215 hebert st
gananoque K7G 2 Y7
CA  K7G 2Y7
MDR Report Key11372622
Report Number9681860-2021-00517
Device Sequence Number3630817
Product Code DRX
UDI-Device Identifier20884527005021
UDI-Public20884527005021
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/24/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number31424785
Device Catalogue Number31424785
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/14/2021
Initial Report FDA Received Date02/24/2021
Patient Sequence Number1